Alert archive / California / Special Weather Statements in 2015

Special Weather Statement, NWS Eureka, CA

December 10, 2015Humboldt County, California

NWS Eureka, CA issued this special weather statement at Dec 10, 2015, 5:31 AM PST for Humboldt County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2015, 5:31 AM PST (13:31 UTC)
Expired
Dec 10, 2015, 6:15 AM PST
In force
44 min
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 45 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WWUS86 KEKA 101331
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
531 AM PST THU DEC 10 2015
 
CAZ001-003-101415-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
531 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
615 AM PST...

AT 530 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HONEYDEW...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GARBERVILLE...SHELTER COVE...HONEYDEW...BRIDGEVILLE...MYERS FLAT...
REDWAY...DINSMORE...RICHARDSON GROVE...ALDERPOINT...WEOTT...
WHITEHORN...BLOCKSBURG...ETTERSBURG...BRICELAND...MIRANDA AND BENBOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4057 12357 4000 12355 4001 12401 4000 12403
      4002 12405 4002 12407 4003 12408 4007 12408
      4010 12411 4013 12419 4016 12422 4018 12425
      4032 12426
TIME...MOT...LOC 1330Z 257DEG 40KT 4019 12410 

$$

RPA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Dec 10, 4:37 AM PST, 54 minutes earlier.

Area forecast discussion, Dec 10, 4:37 AM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
437 AM PST THU DEC 10 2015

.SYNOPSIS...SCATTERED RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS WILL
PERSIST TODAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED
NEAR THE COAST WITH THE STRONGER SHOWERS AND STORMS CAPABLE OF
PRODUCING SMALL HAIL. ANOTHER POTENT STORM SYSTEM WILL BRING MORE
HEAVY RAIN TO THE REGION THIS WEEKEND.

&&

.SHORT TERM...(THROUGH FRIDAY NIGHT)...COLDER AIR IS FUNNELING OVER
NORTHWEST CALIFORNIA BEHIND A STRONG COLD FRONT BRINGING 500MB
TEMPERATURES OF BETWEEN -27 AND -30C. AS THIS OCCURS...INSTABILITY
GENERATED BY THE COLDER AIR MOVING OVER THE RELATIVELY WARM COASTAL
WATERS WILL RESULT IN A TRANSITION FROM THE STRATIFORM RAIN WE
SAW THIS MORNING TO NUMEROUS CONVECTIVE SHOWERS...LIKELY ARRIVING
IN MULTIPLE ROUNDS THROUGH LATE FRIDAY. GIVEN THE COLD
TEMPERATURES ALOFT AND INSTABILITY PROJECTIONS OF 500-800 J/KG
ACROSS THE WATERS AND ALONG THE IMMEDIATE COAST...SMALL HAIL IS
LIKELY WITH THIS ACTIVITY...ALONG WITH OCCASIONAL LIGHTNING
STRIKES. THERE MAY BE ENOUGH INSTABILITY AND WINDS ALOFT TO
SUPPORT SOME STRONGER STORMS AND THE STORM PREDICTION CENTER HAS
PLACED THE NORTHWEST CALIFORNIA COAST IN A MARGINAL RISK FOR
STRONG STORMS THROUGH TONIGHT.

MEANWHILE...SNOW LEVELS WILL QUICKLY DROP THROUGH THE DAY
TODAY...REACHING THEIR LOWEST LEVELS OVERNIGHT TONIGHT AND EARLY
FRIDAY MORNING. JUST HOW LOW THESE SNOW LEVELS WILL DROP IS A BIT OF
A QUESTION MARK...AS MODELS TYPICALLY PERFORM POORLY IN THESE
SITUATIONS IN MANY AREAS OF NW CA. IN PARTICULAR...PARTS OF EASTERN
TRINITY COUNTY ALONG 299 AND HIGHWAY 3 TEND TO SEE LOWER SNOW LEVELS
THAN THE SURROUNDING AREA. THIS HAS OCCURRED THE PAST TWO WINTER
WEATHER EVENTS WHERE LOCATIONS SUCH AS OREGON MOUNTAIN AND TRINITY
CENTER SAW ACCUMULATING SNOW WHEN MODEL FORECASTED SNOW LEVELS DID
NOT SUGGEST THAT THIS WOULD OCCUR. THUS WINTER WEATHER ADVISORIES
HAVE BEEN ISSUED FOR TRINITY COUNTY TO 2000 FEET...NORTH COAST
INTERIOR TO 2500 FEET...AND INTERIOR MENDOCINO COUNTY TO 3000
FEET...BEGINNING THIS MORNING AND LASTING THROUGH FRIDAY EVENING. AS
MENTIONED PREVIOUSLY...THE LOWEST SNOW LEVELS WILL LIKELY OCCUR
OVERNIGHT TONIGHT AND EARLY FRIDAY MORNING...AND DURING THIS TIME
FRAME A QUICK COUPLE OF INCHES OF SNOW WILL BE POSSIBLE AS LOW AS
THE VALLEY FLOOR IN THE AREAS MENTIONED ABOVE. SNOW LEVELS WILL
LIKELY LIFT A BIT DURING THE AFTERNOON FRIDAY AS TEMPERATURES
WARM...BUT HIGHER PASSES SUCH AS SOUTH FORK ALONG HIGHWAY 36 AND
SCOTT MOUNTAIN ON HIGHWAY 3 WILL STILL BE COLD ENOUGH TO SEE
CONTINUED SNOW ACCUMULATIONS THROUGH THE DAY FRIDAY. IN THE LOWER
LYING AREAS INCLUDED IN THE ADVISORIES...IE 2000 TO 3000 FEET...SNOW
ACCUMULATION WILL LIKELY ONLY BE ON THE ORDER OF 1 TO 3 INCHES AS
THE WINDOW OF SUFFICIENTLY COLD TEMPERATURES WILL BE RELATIVELY
BRIEF. HOWEVER...ABOVE 3500 FEET ACCUMULATIONS OF 3 TO 7 INCHES WILL
BE POSSIBLE AS SHOWERS ARE EXPECTED TO BE FAIRLY ROBUST AND
PERSISTENT THROUGH FRIDAY AFTERNOON...AND POSSIBLY EVEN INTO EARLY
SATURDAY MORNING. THE HIGHER PEAKS OVER 4500 MAY SEE EVEN MORE
SNOW.

IN ADDITION TO THE WINTER WEATHER CONCERNS...A NON TRIVIAL AMOUNT OF
RAIN WILL CONTINUE TO FALL AT LOWER ELEVATIONS DUE TO THE PERSISTENT
SHOWERS. WHILE RIVERS WILL LIKELY REACH THEIR PEAK FLOWS BY THIS
AFTERNOON FOLLOWING THE PRIMARY FRONTAL BAND...PERSISTENT SHOWER
ACTIVITY THROUGH FRIDAY WILL LIKELY RESULT IN A DELAYED RECESSION OF
WATER LEVELS. IN ANY CASE THOUGH...CURRENT PROJECTIONS CONTINUE TO
INDICATE THAT MAIN STEM RIVERS WILL NOT RISE TO MONITOR LEVELS.
BRC/RPA

.LONG TERM...(SATURDAY THROUGH FRIDAY)...THE MAIN STORY THIS COMING
WEEKEND WILL BE ANOTHER STRONG STORM SYSTEM AND POTENTIAL
ATMOSPHERIC RIVER THAT IS FAVORED BY THE MODELS TO IMPACT OUR
REGION WITH HEAVY RAINFALL AND POSSIBLE GUSTY WINDS. MODELS HAVE
ONLY TRENDED TOWARD MORE RAINFALL IN THE LAST 24 HOURS...SO
CONFIDENCE IS INCREASING THAT SIGNIFICANT RAIN MAY DEVELOP WITH
AREAL FLOODING AND POTENTIALLY RISES ON SOME MAIN STEM RIVERS INTO
MONITOR STAGE. THERE REMAINS SEVERAL DAYS UNTIL THIS STORM
ARRIVES...SO THE DETAILS WILL LIKELY CHANGE INCLUDING THE FORECAST
RAIN AMOUNTS...BUT MODELS NOW PREDICT A WARM FRONT TO FIRST BEGIN
TO IMPACT THE SOUTHERN OREGON AND NORTHWEST CALIFORNIA COAST
DURING THE DAY SATURDAY. A COLD FRONT WILL THEN SLIDE THIS FRONT
SOUTH TARGETING THE BEST VAPOR TRANSPORT OVER NORTHWEST CALIFORNIA
AT THE SAME TIME AS A SECONDARY...POTENTIALLY STRONG LOW PRESSURE
SYSTEM ADVANCES TOWARD THE COAST. IF THIS LOW DEVELOPS AS FORECAST
IN THE MODELS...THE FRONT WILL THEN STALL OVER NORTHWEST
CALIFORNIA SATURDAY NIGHT BRINGING CONTINUOUS HEAVY RAINFALL FOR
SOME PORTIONS OF THE REGION. FOR NOW THE TARGET IS FROM CAPE
MENDOCINO TO THE OREGON BORDER...BUT ONLY A SLIGHT DEVIATION IN
STORM TRACK FROM CURRENT MODEL GUIDANCE WOULD CHANGE THE BULLSEYE
OF PRECIPITATION SIGNIFICANTLY. THIS LOW WILL THEN MOVE INLAND
AND PUSH ANOTHER COLD FRONT SOUTH AND FINALLY BRING AN END TO THE
HEAVY RAIN ON SUNDAY. THE WEATHER PREDICTION CENTER CURRENTLY
FORECASTS OVER 6 INCHES OF RAIN FOR THE HARDEST HIT LOCATIONS. IN
ADDITION...IF THE LOW PRESSURE SYSTEM STRENGTHENS OFF THE
IMMEDIATE COAST SATURDAY NIGHT THERE COULD BE ANOTHER STRONG WIND
EVENT. THIS IS DEFINITELY AN EVENT THAT PEOPLE SHOULD PAY CLOSE
ATTENTION TO AND FOLLOW UPDATED FORECASTS AS THE FORECAST DETAILS
BECOME CLEARER.

AFTER THE FRONT MOVES INLAND ON SUNDAY...NORTHWESTERLY FLOW ALOFT
WILL MOVE OVER NORTHWEST CALIFORNIA AS A TROUGH SETTLES INTO THE
INTERMOUNTAIN WEST. THIS WILL BRING MUCH COOLER TEMPERATURES TO THE
REGION WITH LOWS BACK INTO THE 20S ACROSS THE INTERIOR AND 30S NEAR
THE COAST. SHORTWAVES IN THE UPPER LEVEL FLOW MAY BRING PERIODS OF
SHOWERS OR LIGHT RAIN/SNOW ACTIVITY THROUGH THE END OF THE WORK
WEEK. RPA

&&

.AVIATION...A COOLER AIR MASS WILL GENERATE OCCASIONAL SHOWERS WITH
PERIODIC MVFR CONDITIONS TODAY AND TONIGHT. ISOLATED TSTMS HAVE BEEN
OCCURRING OVERNIGHT WELL OFFSHORE. SOME OF THESE T-STORMS MAY MOVE
INTO OR AROUND THE COASTAL TERMINALS TODAY AND TONIGHT. A LOW
PRESSURE SYSTEM TO OUR NORTH WILL GENERATE GUSTY W TO SW WINDS
THROUGH THE DAY. THE WINDS SHOULD LAY DOWN TONIGHT.

&&

.MARINE...AN IMPRESSIVE LOOKING STORM WELL TO OUR NW HAS BEEN
GENERATING VERY LARGE SEAS. AS OF 3AM PST...BUOY #2 250 WEST
OF CAPE BLANCO OREGON HAS BEEN REPORTING SEAS NEAR 40 FEET WITH
WESTERLY WINDS HOWLING AT 40-50KT. THE REPORTS FROM BUOY #2 HAS BEEN
REALLY CLOSE TO THE MODEL FORECAST. THUS WILL CONTINUE TO CLOSELY
FOLLOW THE NWW3 GUIDANCE WHICH HAS THE SWELL BUILDING TO 25 TO 29
FEET AT 15 TO 17 SECONDS THIS AFTERNOON AND EVENING. WE HAVE NOT
SEEN SWELL OF THIS MAGNITUDE FOR QUITE SOME TIME AND A HIGH SURF
WARNING REMAINS IN EFFECT OF BREAKERS OF 30+ FEET. A WARNING FOR
HAZARDOUS SEAS IS IN EFFECT AS WELL THROUGH FRI NIGHT. THE SWELL
SHOULD START TO SUBSIDE BELOW 20 FT OVER THE WEEKEND. HOWEVER
ANOTHER POTENT STORM FRONT WILL IMPACT THE WATERS WITH HIGH WINDS
AND HEAVY SEAS THIS WEEKEND. THE SWELL WITH THIS STORM DOES NOT LOOK
AS IMPRESSIVE...HOWEVER WITH THE ADDED CONTRIBUTION FROM STRONG SW
AND NW WINDS...SEAS MAY INDEED SPIKE UP TO 20 FEET OR MORE AGAIN
THIS WEEKEND.

&&

.HYDROLOGY...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING
FOR HUMBOLDT AND DEL NORTE COUNTIES WITH HEAVY RAIN SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH THE DAY. HOWEVER SHOWERS CURRENTLY
REMAIN ISOLATED ENOUGH OFF THE COAST THAT FLOODING RAINS WOULD
LIKELY NOT DEVELOP. IF SHOWER ACTIVITY DOES NOT INCREASE IN
COVERAGE SIGNIFICANTLY OVER THE NEXT FEW HOURS THE FLOOD WATCH
WILL BE EXPIRED EARLY.

MODELS ARE INDICATING THE POTENTIAL FOR MORE HEAVY RAINFALL THIS
WEEKEND...WITH THE PRIMARY TARGET OVER DEL NORTE AND HUMBOLDT
COUNTIES AT THIS TIME. IF THE MODEL GUIDANCE IS CORRECT THERE WILL
BE ANOTHER CHANCE FOR FLOODING RAINS THIS WEEKEND WITH AREAL
FLOODING AND RAPID RISES ON MAIN STEM RIVERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH THROUGH THIS EVENING FOR CAZ001-003.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST FRIDAY ABOVE 2500 FEET
     FOR CAZ003.

     COASTAL FLOOD WARNING FROM 9 AM THIS MORNING TO NOON PST TODAY
     FOR CAZ001-002.

     HIGH SURF WARNING FROM NOON TODAY TO 9 AM PST FRIDAY FOR
     CAZ001-002.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST FRIDAY ABOVE 2000 FEET
     FOR CAZ004.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST
     FRIDAY FOR CAZ076.

     WIND ADVISORY UNTIL 7 AM PST THIS MORNING FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     COASTAL FLOOD WARNING FROM 9 AM THIS MORNING TO NOON PST TODAY
     FOR PZZ410-450-455.

     HIGH SURF WARNING FROM NOON TODAY TO 9 AM PST FRIDAY FOR
     PZZ410-450-455.

     GALE WARNING UNTIL 8 AM PST THIS MORNING FOR PZZ470.

     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR
     PZZ450-455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 9, 9:54 AM PST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
954 AM PST WED DEC 9 2015

CAZ004-101800-
UPPER TRINITY RIVER-
954 AM PST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN WILL OCCUR THIS MORNING AND THEN AGAIN
TONIGHT. WINDS WILL BE GUSTY ON MOUNTAIN RIDGE TOPS...PARTICULARLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD UNSTABLE AIR MASS WILL BRING LOWERING SNOW LEVELS AND HAIL
SHOWERS ON THURSDAY INTO FRIDAY. THERE WILL BE POTENTIAL FOR LIGHT
SNOW DOWN TO VALLEY FLOORS THURSDAY NIGHT INTO FRIDAY MORNING.

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-101800-
MENDOCINO COAST-
954 AM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FROM 8 PM TONIGHT THROUGH 4 AM
THURSDAY MORNING. WIND GUSTS TO 45 MPH WILL BE POSSIBLE.

PERIODS OF HEAVY RAIN CAN BE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL FLOOD WATCH IS CURRENTLY IN EFFECT FOR THURSDAY MORNING
INTO THURSDAY AFTERNOON.

A LARGE SWELL WILL HAVE TO THE POTENTIAL TO BRING HIGH SURF TO
NORTHWEST CALIFORNIA BEACHES THURSDAY INTO FRIDAY. SOME COASTAL
FLOODING WILL BE POSSIBLE.

A COLD UNSTABLE AIR MASS WILL BRING LOWERING SNOW LEVELS...HAIL
SHOWERS...AND POTENTIAL THUNDERSTORMS ON THURSDAY INTO FRIDAY.

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ001-101800-
REDWOOD COAST-
954 AM PST WED DEC 9 2015

...FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH THURSDAY
EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT BEGINNING THIS EVENING. HEAVY RAIN WILL
BRING THE THREAT OF URBAN AND SMALL STREAM FLOODING TONIGHT INTO
THURSDAY.

A WIND ADVISORY IS IN EFFECT FROM 8 PM TONIGHT THROUGH 4 AM
THURSDAY MORNING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE ON THE
COASTAL PLAIN...HIGHEST NEAR THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH THURSDAY EVENING.

A COASTAL FLOOD WATCH IS CURRENTLY IN EFFECT FOR THURSDAY MORNING
INTO THURSDAY AFTERNOON. A LARGE SWELL WILL HAVE TO THE POTENTIAL
TO BRING HIGH SURF TO NORTHWEST CALIFORNIA BEACHES THURSDAY INTO
FRIDAY. SOME COASTAL FLOODING WILL BE POSSIBLE.

A COLD UNSTABLE AIR MASS WILL BRING LOWERING SNOW LEVELS...HAIL
SHOWERS...AND POTENTIAL THUNDERSTORMS ON THURSDAY INTO FRIDAY.

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-101800-
NORTH COAST INTERIOR-
954 AM PST WED DEC 9 2015

...FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH THURSDAY
EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT BEGINNING THIS EVENING. HEAVY RAIN WILL
BRING THE THREAT OF URBAN AND SMALL STREAM FLOODING TONIGHT INTO
THURSDAY.

A WIND ADVISORY IS IN EFFECT FROM 8 PM TONIGHT THROUGH 4 AM
THURSDAY MORNING. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE
ON EXPOSED RIDGE TOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING.

A COLD UNSTABLE AIR MASS WILL BRING LOWERING SNOW LEVELS...HAIL
SHOWERS...AND POTENTIAL THUNDERSTORMS ON THURSDAY INTO FRIDAY.

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-101800-
MENDOCINO INTERIOR-
954 AM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FROM 10 PM TONIGHT THROUGH THURSDAY
MORNING FOR WIND GUSTS TO 45 MPH ON MOUNTAIN RIDGES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WIND ADVISORY IS IN EFFECT THROUGH 7 AM THURSDAY.

A COLD UNSTABLE AIR MASS WILL BRING LOWERING SNOW LEVELS...HAIL
SHOWERS...AND POTENTIAL THUNDERSTORMS ON THURSDAY INTO FRIDAY.

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Dec 10, 4:55 AM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
455 AM PST THU DEC 10 2015

CAZ001-003-101330-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
455 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 530
AM PST...

AT 454 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARLOTTA...OR 16 MILES SOUTHEAST OF EUREKA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... RIO DELL...CARLOTTA...PEPPERWOOD...
BRIDGEVILLE...SCOTIA... KNEELAND...SHIVELY...ROHNERVILLE AND
HYDESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4076 12408 4077 12361 4039 12369 4039 12436
TIME...MOT...LOC 1254Z 270DEG 39KT 4059 12400

RPA
Special weather statement, Dec 10, 4:58 AM PST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
458 AM PST THU DEC 10 2015

CAZ001-003-101330-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
458 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL
530 AM PST...

AT 457 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KLAMATH...OR 14 MILES SOUTHEAST OF CRESCENT CITY...MOVING EAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KLAMATH...BERTSCH-OCEANVIEW AND KLAMATH GLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4178 12369 4164 12368 4160 12372 4159 12368
      4155 12369 4154 12368 4150 12368 4147 12407
      4155 12408 4154 12405 4157 12410 4160 12410
      4167 12414 4172 12415 4174 12416 4174 12419
      4175 12412
TIME...MOT...LOC 1257Z 258DEG 41KT 4158 12402

RPA
Special weather statement, Dec 10, 5:31 AM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
531 AM PST THU DEC 10 2015

CAZ001-003-101415-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
531 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
615 AM PST...

AT 530 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HONEYDEW...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GARBERVILLE...SHELTER COVE...HONEYDEW...BRIDGEVILLE...MYERS FLAT...
REDWAY...DINSMORE...RICHARDSON GROVE...ALDERPOINT...WEOTT...
WHITEHORN...BLOCKSBURG...ETTERSBURG...BRICELAND...MIRANDA AND BENBOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4057 12357 4000 12355 4001 12401 4000 12403
      4002 12405 4002 12407 4003 12408 4007 12408
      4010 12411 4013 12419 4016 12422 4018 12425
      4032 12426
TIME...MOT...LOC 1330Z 257DEG 40KT 4019 12410

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:23 PM PSTSpecial Marine WarningEKA82 min
Dec 10, 1:30 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity3 hr
Dec 10, 3:03 AM PSTHazardous Seas WarningEKA54 hr
Dec 10, 4:55 AM PSTSpecial Weather StatementEKAHumboldt35 min
Dec 10, 4:58 AM PSTSpecial Weather StatementEKADel Norte32 min
Dec 10, 7:41 AM PSTSpecial Weather StatementEKADel Norte34 min
Dec 10, 7:59 AM PSTSpecial Weather StatementEKA16 min
Dec 10, 8:17 AM PSTSpecial Weather StatementEKADel Norte13 min
Dec 10, 8:41 AM PSTSmall Craft AdvisoryEKA36 hr
Dec 10, 11:30 AM PSTSpecial Weather StatementEKADel Norte30 min
Dec 10, 11:38 AM PSTSpecial Weather StatementEKAMendocino22 min
Dec 10, 11:56 AM PSTSpecial Weather StatementEKAHumboldt19 min
Dec 10, 12:00 PM PSTSpecial Weather StatementEKADel Norte15 min
Dec 10, 12:03 PM PSTSpecial Weather StatementEKA42 min
Dec 10, 12:09 PM PSTSevere Thunderstorm WarningEKAHumboldt21 min
Dec 10, 12:31 PM PSTSpecial Marine WarningEKA59 min
Dec 10, 12:35 PM PSTSpecial Weather StatementEKAHumboldt25 min
Dec 10, 12:50 PM PSTSpecial Weather StatementEKAHumboldt25 min
Dec 10, 2:47 PM PSTSpecial Weather StatementEKAMendocino13 min

Nearby

Special Weather Statements in California, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.